MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII NON-MOD CEM C/R FEM SZ6 LT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GII NON-MOD CEM C/R FEM SZ6 LT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71420074
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Arthritis (1723); Inadequate Osseointegration (2646); Unspecified Musculoskeletal problem (4535)
Date of Event 01/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: case-(b)(4).
 
Event or Problem Description
It was reported that, after a left tka was performed on (b)(6) 2007, the patient experienced prosthetic mobilization and degrading arthrosis.This adverse event was solved by a revision surgery performed on (b)(6) 2022, in which the gii non-mod cem c/r fem sz6 lt was explanted.The current health status of the patient is unknown.
 
Additional Manufacturer Narrative
Results of investigation: the device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, approximately 15 years after a left tka was performed the patient experienced prosthetic mobilization, degrading arthrosis and a subsequent revision.The patient¿s current health status is unknown.No additional requested information was provided.Without the requested information, the root cause of the reported events cannot be definitively concluded and the patient impact beyond the reported prosthetic mobilization, degrading arthrosis, and revision cannot be determined.It is believed that the native patella was not resurfaced in the primary tka, but this cannot be confirmed.The patient¿s current health status remains unknown.Therefore, no further clinical medical assessment can be rendered.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A review of the instructions for use for this device reveal in the possible adverse effects to be aware of migration of components as this may lead to further complications.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include but not limited to procedural/user error, surgical complication or patient condition the contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII NON-MOD CEM C/R FEM SZ6 LT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13590159
Report Number1020279-2022-00842
Device Sequence Number6061771
Product Code JWH
UDI-Device Identifier03596010205810
UDI-Public3596010205810
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/08/2017
Device Catalogue Number71420074
Device Lot Number07MM07309
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2022
Supplement Date Received by Manufacturer03/24/2022
Initial Report FDA Received Date02/24/2022
Supplement Report FDA Received Date04/07/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/11/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age84 YR
Patient SexUnknown